Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



An extension theorem for separately holomorphic functions with pluripolar singularities

Authors: Marek Jarnicki and Peter Pflug
Journal: Trans. Amer. Math. Soc. 355 (2003), 1251-1267
MSC (2000): Primary 32D15, 32D10
Published electronically: November 5, 2002
MathSciNet review: 1938756
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $D_j\subset\mathbb{C} ^{n_j}$ be a pseudoconvex domain and let $A_j\subset D_j$ be a locally pluriregular set, $j=1,\dots,N$. Put

\begin{displaymath}X:=\bigcup_{j=1}^N A_1\times\dots\times A_{j-1}\times D_j\tim... ...thbb{C} ^{n_1}\times\dots\times\mathbb{C} ^{n_N}=\mathbb{C} ^n.\end{displaymath}

Let $U\subset\mathbb{C} ^n$ be an open neighborhood of $X$ and let $M\subset U$ be a relatively closed subset of $U$. For $j\in\{1,\dots,N\}$ let $\Sigma_j$ be the set of all $(z',z'')\in(A_1\times\dots\times A_{j-1}) \times(A_{j+1}\times\dots\times A_N)$ for which the fiber $M_{(z',\cdot,z'')}:=\{z_j\in\mathbb{C} ^{n_j}: (z',z_j,z'')\in M\}$ is not pluripolar. Assume that $\Sigma_1,\dots,\Sigma_N$ are pluripolar. Put
\begin{multline*}X':=\bigcup_{j=1}^N\{(z',z_j,z'')\in(A_1\times\dots\times A_{j-... ...imes(A_{j+1}\times\dots\times A_N):\\ (z',z'')\notin\Sigma_j\}. \end{multline*}
Then there exists a relatively closed pluripolar subset $\widehat{M}\subset\widehat X$ of the ``envelope of holomorphy'' $\widehat{X}\subset\mathbb{C} ^n$ of $X$ such that:

$\bullet$ $\widehat M\cap X'\subset M$,

$\bullet$ for every function $f$ separately holomorphic on $X\setminus M$ there exists exactly one function $\widehat f$ holomorphic on $\widehat X\setminus\widehat M$ with $\widehat f=f$ on $X'\setminus M$, and

$\bullet$ $\widehat M$ is singular with respect to the family of all functions $\widehat f$.

References [Enhancements On Off] (What's this?)

  • [1] Omar Alehyane and Ahmed Zeriahi, Une nouvelle version du théorème d’extension de Hartogs pour les applications séparément holomorphes entre espaces analytiques, Ann. Polon. Math. 76 (2001), no. 3, 245–278 (French, with English summary). MR 1841529,
  • [2] David H. Armitage and Stephen J. Gardiner, Classical potential theory, Springer Monographs in Mathematics, Springer-Verlag London, Ltd., London, 2001. MR 1801253
  • [3] E. M. Chirka, On the extension of pluripolar singular sets, Trudy Mat. Inst. Steklov. 200 (1991), 336–340 (Russian); English transl., Proc. Steklov Inst. Math. 2(200) (1993), 369–373. MR 1143382
  • [4] A. Sadullaev and E. M. Chirka, On the continuation of functions with polar singularities, Mat. Sb. (N.S.) 132(174) (1987), no. 3, 383–390, 445 (Russian); English transl., Math. USSR-Sb. 60 (1988), no. 2, 377–384. MR 889599
  • [5] Marek Jarnicki and Peter Pflug, Extension of holomorphic functions, De Gruyter Expositions in Mathematics, vol. 34, Walter de Gruyter & Co., Berlin, 2000. MR 1797263
  • [6] Marek Jarnicki and Peter Pflug, Cross theorem, Ann. Polon. Math. 77 (2001), no. 3, 295–302. MR 1864964,
  • [7] M. Jarnicki and P. Pflug, An extension theorem for separately holomorphic functions with singularities, IMUJ Preprint 2001/27 (2001).
  • [8] M. Jarnicki and P. Pflug, An extension theorem for separately holomorphic functions with analytic singularities, Ann. Polon. Math., to appear.
  • [9] M. V. Kazaryan, Holomorphic continuation of functions with pluripolar singularities, Akad. Nauk Armyan. SSR Dokl. 87 (1988), no. 3, 106–110 (1989) (Russian, with Armenian summary). MR 1001018
  • [10] Nguyen Thanh Van, Separate analyticity and related subjects, Vietnam J. Math. 25 (1997), no. 2, 81–90. MR 1681531
  • [11] Nguyen Thanh Van and Joseph Siciak, Fonctions plurisousharmoniques extrémales et systèmes doublement orthogonaux de fonctions analytiques, Bull. Sci. Math. 115 (1991), no. 2, 235–243 (French, with English summary). MR 1101026
  • [12] Nguyen Thanh Van and Ahmed Zériahi, Une extension du théorème de Hartogs sur les fonctions séparément analytiques, Analyse complexe multivariable: récents développements (Guadeloupe, 1988) Sem. Conf., vol. 5, EditEl, Rende, 1991, pp. 183–194 (French). MR 1228880
  • [13] Thanh Van Nguyen and Ahmed Zériahi, Systèmes doublement orthogonaux de fonctions holomorphes et applications, Topics in complex analysis (Warsaw, 1992) Banach Center Publ., vol. 31, Polish Acad. Sci. Inst. Math., Warsaw, 1995, pp. 281–297 (French). MR 1341397
  • [14] Ozan Öktem, Extension of separately analytic functions and applications to range characterization of the exponential Radon transform, Ann. Polon. Math. 70 (1998), 195–213. Complex analysis and applications (Warsaw, 1997). MR 1668725
  • [15] O. Öktem, Extending separately analytic functions in $\mathbb C^{n+m}$with singularities in Extension of separately analytic functions and applications to mathematical tomography (Thesis), Dep. Math. Stockholm Univ. 1999.
  • [16] Bernard Shiffman, Separate analyticity and Hartogs theorems, Indiana Univ. Math. J. 38 (1989), no. 4, 943–957. MR 1029683,
  • [17] J. Siciak, Separately analytic functions and envelopes of holomorphy of some lower dimensional subsets of 𝐶ⁿ, Ann. Polon. Math. 22 (1969/1970), 145–171. MR 0252675
  • [18] Józef Siciak, Extremal plurisubharmonic functions in 𝐶ⁿ, Ann. Polon. Math. 39 (1981), 175–211. MR 617459
  • [19] J. Siciak, Holomorphic functions with singularities on algebraic sets, Univ. Iag. Acta Math. No. 39 (2001), 9-16.
  • [20] V. P. Zaharjuta, Separately analytic functions, generalizations of the Hartogs theorem, and envelopes of holomorphy, Mat. Sb. (N.S.) 101(143) (1976), no. 1, 57–76, 159 (Russian). MR 0425171

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 32D15, 32D10

Retrieve articles in all journals with MSC (2000): 32D15, 32D10

Additional Information

Marek Jarnicki
Affiliation: Jagiellonian University, Institute of Mathematics, Reymonta 4, 30-059 Kraków, Poland

Peter Pflug
Affiliation: Carl von Ossietzky Universität Oldenburg, Fachbereich Mathematik, Postfach 2503, D-26111 Oldenburg, Germany

Received by editor(s): February 12, 2002
Received by editor(s) in revised form: June 3, 2002
Published electronically: November 5, 2002
Additional Notes: The first author was supported in part by KBN grant no. 5 P03A 033 21.
Both authors were supported in part by the Niedersächsisches Ministerium für Wissenschaft und Kultur, Az. 15.3 – 50 113(55) PL
Article copyright: © Copyright 2002 American Mathematical Society